Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 141, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 15, 2000, 10:39 PM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2000, 10:39 PM EDT (02:39 UTC)
- Expired
- Jun 15, 2000, 11:00 PM EDT
- In force
- 21 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Rockingham County, NC, Stokes County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3721 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
019 WUUS51 KRNK 160240 SVRRNK NCC157-169-160300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1039 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA... SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 1100 PM EDT. * AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF WALNUT COVE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THREATENED THROUGH 1100 PM EDT INCLUDE WALNUT COVE... MADISON... STONEVILLE... <<CALL TO ACTION>>HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. $$ LAT...LON 3625 8022 3611 8008 3633 7971 3649 7987 AMS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:20 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 15, 9:20 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 920 PM EDT THU JUN 15 2000 BUSY AGAIN TODAY WITH SVR WX. LAST BIG STORMS ARE MOVING THROUGH CASEWELL AND HALIFAX COUNTY. STILL SOME TSRA TO THE WEST BUT NOT NEARLY AS INTENSE. FOCUS SHIFTING TO MORE OF A FLOOD PROBLEM OVERNIGHT. NO MAJOR CHANGES NEEDED TO FIRST PERIOD. WL BE DOING ANOTHER UPDATE ANYWAY WHEN WATCH EXPIRES. .RNK... .VA...NONE. .WV...NONE. .NC...NONE. AMS
In the hours before
Local storm report, Jun 15, 6:59 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
659 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM ENON NC .75 INCH HAIL
06/15/00 YADKIN
JWLocal storm report, Jun 15, 7:35 PM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
735 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM KING NC .75 INCH HAIL
06/15/00 STOKES BY SPOTTER
0730 PM LEVEL CROSS NC WIND DAMAGE
06/15/00 SURRY TREES DOWN
REPORTED BY SPOTTER
JWLocal storm report, Jun 15, 8:03 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
803 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM WENTWORTH NC WIND DAMAGE
06/15/00 ROCKINGHAM TRAINED SPOTTER REPORTED
TREES ACROSS ROADS
0745 PM DANVILLE VA WIND DAMAGE
06/15/00 PITTSYLVANIA TRAINED SPOTTER REPORTED
TREES BLOCKING ROAD NEAR
MT. HERMAN AREA
JWLocal storm report, Jun 15, 8:23 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
823 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM FONTAINE VA WIND DAMAGE
06/15/00 HENRY TRAINED SPOTTER REPORTED 4
INCH LIMBS DOWN, 20 FT LONG
JWLocal storm report, Jun 15, 8:44 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
844 PM EDT THU JUN 15 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM EDEN NC WIND DAMAGE
06/15/00 ROCKINGHAM TRAINED SPOTTER REPORTED
TREES AND POWER LINES DOWN
ACROSS CITY.
JWSpecial weather statement, Jun 15, 10:23 PM EDT, 16 minutes before
VAZ035-044>047-058-059-160300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1023 PM EDT THU JUN 15 2000 ...SEVERE THUNDERSTORMS WATCH CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH NUMBER 458 FOR AMHERST...BUCKINGHAM...APPOMATTOX...CAMPBELL... CHARLOTTE...PITTSYLVANIA...AND HALIFAX COUNTIES. THE THUNDERSTORMS THAT PRODUCED THE SEVERE WEATHER EARLIER IN THE EVENING HAVE WEAKENED AND MOVED EAST OUT OF THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY MORNING... HOWEVER...NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE. AMS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:31 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 44 min |
| Jun 15, 8:50 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 25 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.